x
Browse
160 Physicians Online

Question:

Decreased breast size and hair loss - PCOS or Weight lifting?

Dear Ask The Doctor:
I'm 30 years old and have been on the pill since I was 19. I went in for a follow-up sonogram because the doctor saw a small cyst on an ovary. That was gone, but she said my ovaries looked a little "plump" and asked me questions about acne, my period, etc. I didn't have any of the symptoms that she asked me about, but came home and reviewed information about PCOS (which she said there's a slight chance) and I realized that I had hair loss in the past year, I am sexually active with someone who might take testosterone, and my breasts have decreased in size. It's difficult because I have lost weight and started weight lifting, and am going through a divorce and had a lot of stress. Could you tell me if increased weight lifting increases testosterone that would affect my ovaries, or if it can lead to decreased breast size? Could you also tell me if close physical contact with someone taking testosterone (externally) could somehow affect my levels? I plan on calling my doctor back tomorrow, but there's way too much information on-line to make me worry. Thank you

Symptoms: " />

Answer:

Although women produce testosterone, they do not produce as much as men, and that’s why women don’t grow big muscles under weight training stimulation, or at any other time. However weight lifting stimulates your body to increase its rate of metabolism and usage of the stored fats. Thus the fat deposition in your breasts tend to use up and reduce the size of the breasts with heavy exercises. You need to avoid stress because it may be the cause for your increased hair loss, irregular food habits, disturbed sleep and a lot of other adverse effects on health. It is absolutely not possible for the testosterone level of your partner to affect your body levels of testosterone.

Although women produce testosterone, they do not produce as much as men, and that’s why women don’t grow big muscles under weight training stimulation, or at any other time. However weight lifting stimulates your body to increase its rate of metabolism and usage of the stored fats. Thus the fat deposition in your breasts tend to use up and reduce the size of the breasts with heavy exercises. You need to avoid stress because it may be the cause for your increased hair loss, irregular food habits, disturbed sleep and a lot of other adverse effects on health. It is absolutely not possible for the testosterone level of your partner to affect your body levels of testosterone.


 



Sign In to join in the conversation.

You’re in good hands, meet ATD’s founding physicians.

Dr. Suneel Sharman

  • Board Certified GP
  • CMO ATD Health Network Inc.
  • Adjunct Professor at U Of T

Dr. Kunaal Jindal

  • Board Certified Plastic Surgeon
  • Director ATD Health Network Inc.
  • Fellowship Training Atlanta, GA

Related Answers:

I am insulin resistant and have PCOS. Currently losing weight and exercising. Is Metformin effective in helping women...

Just got my 17 Alpha Hydroxyprogesterone test result - it is 3.41 ng/mL. I am about to get my period in a few days. T...

I was on a 10mg regimen of Provera for 10 days to begin a menstrual cycle, as I was diagnosed with PCOS. It has been ...

Im 19 years old.im sufferring from PCOS.my periods are also irregular.how i treat my problem..

Can i start novelon on 15th day of my period?i want to start my period within next 14 days.

I have a problem! I missed my period in March but i got it in the beginning of April around the 5th to the 8th. But i...

I came off my period on the 12th April and had intercourse since being off my period and I have started bleeding pink...

I have Infertility problem-Details are marriage life of 2 yrs., Age-28 yrs,Weight-73 Sonography - Pelvis Report c...

I have been prescribed by my doctor to have krimson-35 for pcod but i found out just now that i forgot to have one ta...

I am 11 weeks postpartum and recently took my 2 hour fasting oral glucose test after being diagnosed with gestational...